IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1839 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2225    
    Printed118    
    Emailed0    
    PDF Downloaded166    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 415-416

Norfloxacin-induced hypoglycemia and urticaria


Department of Medicine, Pramukhswami Medical College, Karamsad, India

Correspondence Address:
Ajay Mishra
Department of Medicine, Pramukhswami Medical College, Karamsad
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.96352

Rights and Permissions

Fluoroquinolone-induced hypoglycemia is not a common adverse drug reaction. However, it has been reported with most of the available agents and appears to be more common in elderly patients with a history of type 2 diabetes who are receiving oral sulfonylureas. The exact mechanism of this effect is unknown but is postulated to be a result of blockage of Adenosine 5'-Triphosphate (ATP)-sensitive potassium channels in pancreatic β-cell membranes. This report highlights hypoglycemia with urticaria as an adverse drug reaction of norfloxacin in a middle aged non-diabetic patient. Clinicians should be alert about the possibility of its potential adverse effect in patients who are receiving norfloxacin therapy.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow